Alert archive / Colorado / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 111, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 22, 2003, 8:24 PM MDT for Boulder County, Weld County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2003, 8:24 PM MDT (02:24 UTC)
- Expired
- Jun 22, 2003, 9:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Boulder County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 38 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 2.4 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 3831 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
117
WUUS55 KBOU 230224
SVRBOU
COC013-123-230315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
823 PM MDT SUN JUN 22 2003
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BOULDER COUNTY IN NORTHEAST COLORADO
SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 915 PM MDT
* AT 823 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES WEST OF ERIE...OR ABOUT 22 MILES NORTH
OF DENVER...MOVING EAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO...NORTHEASTERN NORTHGLENN...DACONO...ERIE...FIRESTONE...FORT
LUPTON...FREDERICK...HUDSON...KEENESBURG...MILTON RESERVOIR AND
PROSPECT VALLEY.
LARGE HAIL UP TO 1.5 INCHES IN DIAMETER IS POSSIBLE WITH THIS SEVERE
THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN
A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4001 10479 4000 10513 4008 10514 4026 10470
4018 10448 4006 10438
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:30 PM MDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 22, 3:30 PM MDT, 4 hours 54 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT SUN JUN 22 2003 SHORT TERM DISCUSSION...STLT LOOP SHWS CLDNS OVR NRN MTNS CO ALG WITH LTGNG. THIS SHUD CONT TO MOVE TO E ACRS MTNS IN ADV OF WK SHT WV. WILL ALSO XPCT DVLPMNT OVR NERN PLAINS ALG AND NR NRN BRDR. MESOETA HAS PCPN ACRS NRN PTN STA AND SHWS SUM CAPE...BUT WILL NOT XTND PCPN SWD BYND NRN TIER OF ZNS. THE SAME LUKS TRUE FOR MON AFTN. TEMPS HAVE BEEN SLO TO WRM TDA AFT WK SURGE ON PLAINS OVRNGT AND MESOETA SHWS ANOTHER WK SURGE BTWN 12-15Z MON MRNG...BUT BL WNDS BCM SELY BY AFTN. SO WILL KEEP TEMPS ON COOL SIDE OF MOS TEMP GDNC MON AND GNLY COMPROMISE ON TEMPS OVRNGT. GARD...WFO BOULDER LONG TERM DISCUSSION: MONDAY NIGHT AND TUESDAY...INCRG SWLY FLOW ALF WILL BE OVR CO AS NEXT STORM SYSTEM DROPS INTO NRN NV. NEXT SURGE IS PROGGED TO SLIP INTO THE NORTHEASTERN PLAINS OF COLORADO AROUND 12Z TUESDAY WITH SOME PSBL STRATUS OVER THE PLAINS IN THE MORNING. SURGE WILL LIMIT WARMING SOMEWHAT ON TUESDAY ALTHO WE SHUD STILL MANAGE TO MAKE IT INTO THE MID 80S. MID AND HIGH LEVEL MSTR IS EXPECTED TO INCREASE IN THE MOUNTAINS AND FOOTHILLS AHEAD OF THE NEXT PACIFIC STORM SYSTEM. THIS COUPLED WITH AFTN INSTBY SHUD BE ENUF FOR A SLGT CHC OF SOME HIGH BASED T-STORMS. LATE TUE NIGHT INTO WEDNESDAY...THE UPPER LEVEL TROF WILL BE LIFTING SOMEWHAT WITH THE BEST DYNAMICS ACTUALLY PASSING TO THE N OF COLORADO. SOME WEAK QG ASCENT WILL BE OVER CO IN THE MORNING WITH PACIFIC FRONT MOVING INTO NORTHEASTERN COLORADO WEDNESDAY MORNING. SFC WINDS ARE NNWLY IN THE MORNING...WITH ANOTHER SURGE MOVING INTO THE NERN PLAINS WEDNESDAY NIGHT...BETTER POTENTIAL FOR UPSLOPE WILL OCCUR AT THAT TIME. YET ANOTHER SURGE WILL MOVE INTO THE CWA ON THURSDAY SO AFTN HEATING COUPLED WITH UPSLOPE MAY ALLOW FOR A CONTINUED CHC OF SHOWERS AND THUNDERSTORMS...CONTINUED COOL AS WELL. SEE NO REASON TO CHANGE ANYTHING IN THE RMNDER OF THE EXTENDED...TREND FOR DRIER AND WARMER STILL LOOKS GOOD AS SOME RDGG AND A DRIER WLY FLOW FORMS OVR THE WEST. COOPER .DEN...NONE.
Hazardous weather outlook, Jun 22, 10:45 AM MDT, 9 hours 39 minutes before
COZ030>051-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1045 AM MDT SUN JUN 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT...ISOLATED THUNDERSTORMS ARE EXPECTED ALONG AND NEAR THE NORTHERN BORDER OF COLORADO DURING THIS AFTERNOON AND EVENING. OTHERWISE THE AIR MASS WILL REMAIN DRY. THE FORECAST AREA WILL REMAIN ON THE BORDER BETWEEN MORE MOIST AND UNSTABLE AIR TO THE NORTH AND DRIER MORE STABLE AIR TO THE SOUTH. THE APPROACH OF A WEAK UPPER LEVEL DISTURBANCE WILL AID IN INCREASING INSTABILITY ACROSS THE AREA AROUND THE TIME OF MAXIMUM SURFACE HEATING LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED HIGH BASED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR OVER THE MOUNTAINS AND FRONT RANGE FOOTHILLS ON MONDAY AND TUESDAY. ON WEDNESDAY AND THURSDAY...COOLER TEMPERATURES CAN BE EXPECTED ALONG WITH A CHANCE OF SHOWERS AND AFTERNOON AND EVENING THUNDERSTORMS ACROSS MUCH OF NORTHEAST AND NORTH CENTRAL COLORADO. DRIER AND WARMER FOR FRIDAY AND SATURDAY. A MODERATE AND DRY SOUTHWESTERLY FLOW WILL BE OVER COLORADO ON MONDAY AND TUESDAY. WEDNESDAY AND THURSDAY...A RELATIVELY STRONG COLD FRONT IS EXPECTED TO SLIDE SOUTH THROUGH THE AREA BRINGING WITH IT COOLER TEMPERATURES AND A GOOD CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HIGH PRESSURE AND A DRIER WESTERLY FLOW ALOFT WILL RETURN TO THE AREA BY THE START OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GARD/COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:15 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.